| Model Number |
SE-2020 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, while the scrub staff was preparing for an unknown procedure, the staff noticed the speed compression implant kit was not fully constrained.It was in an open position and packaging was visibly incorrect.Another device was used to complete the procedure.There was no patient involvement.This report is for one (1) speed 20 x 20 x 20mm implant.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Additional narrative: part: se-2020; bme lot: bse180092; manufacturing date or release to warehouse date: february 22.2018; place of manufacture: (b)(4); lot expiration date: january 31, 2023 no nonconformance reports (ncmrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation was done at bme implant was received inside its closed package.Visual inspection showed that the implant was deployed from its inserter and that the release button was pushed back, confirming the complaint description.It was also observed the inner tray had a mark caused by the release button, indicating button had been pressed against the tray.The root cause of the issue was determined and previously addressed therefore further investigation including risk document review will not be performed on this complaint.Dimensional inspection was performed to verify both implant and inserter were within the specified manufacturing dimensions.Both passed dimensional inspection.It has been determined that the most probable root cause for this type of complaint is the packaging design, with transit/handling being a contributing factor.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, relevant actions have been taken to address the issue.No further corrective action is deemed necessary at this time.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.H11 corrected data: d10, h3.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.